Melatonin is a natural hormone that is often used in supplements for the treatment of insomnia, as well as numerous other conditions. The effects of an overdose will vary, depending on the melatonin dosage, as well as other factors.
If one happens to overdose on melatonin, seek immediate medical attention.
Symptoms of an Overdose
Even though melatonin is a natural substance, it is possible to take too much of it. Taking too much melatonin may result in any of the usual melatonin side effects or may cause serious problems, such as: Lethargy; Liver problems; Eye problems; Seizures; Weakness; Disorientation; Psychotic thinking or behaviors; Confusion; Drowsiness; Speech problems; Dizziness; Headaches; Shakiness (tremor).
It is not known how to best treat a melatonin overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused seizures, then supportive treatment might include medications to control them.
It is important that you seek prompt medical attention if you believe that you may have overdosed on melatonin.
Take care, best wishes!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If someone has been taking 20 tylenol a day since march. what is happening to the person's body now?
Posted 18 Nov 2010 • 2 answers
Posted 9 Nov 2012 • 1 answer
Posted 14 Dec 2014 • 1 answer
Can a person develope hives or an allergic reaction by touching someone who is allergic to peniciln?
Posted 21 Jan 2015 • 1 answer
Posted 25 Aug 2015 • 1 answer